Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 19, 2017, 9:17 PM MDT for Grant County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2017, 9:17 PM MDT (03:17 UTC)
- Expired
- Jul 19, 2017, 10:00 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
County Grant County, NE
The radar
The North Platte radar (KLNX), 83 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 3189 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
759 WWUS83 KLBF 200317 SPSLBF Special Weather Statement National Weather Service North Platte NE 917 PM MDT WED JUL 19 2017 NEZ094-200400- Western Cherry NE- 917 PM MDT WED JUL 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY COUNTY UNTIL 1000 PM MDT... At 917 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Whitman, or 30 miles west of Mullen, moving east at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Whitman Road crossing the North Branch of the Middle Loup River and Hire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until 1100 PM MDT for north central Nebraska. LAT...LON 4229 10140 4210 10141 4210 10171 4229 10171 TIME...MOT...LOC 0317Z 266DEG 8KT 4214 10161 $$ Snively
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 19, 5:43 PM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 19, 5:43 PM MDT, 3 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 643 PM CDT Wed Jul 19 2017 .UPDATE... Issued at 453 PM CDT Wed Jul 19 2017 Updated forecast for severe thunderstorm watch && .SHORT TERM...(This evening through Thursday) Issued at 311 PM CDT Wed Jul 19 2017 The model blend of HRRR, HRRR exp and RAP are close to the synoptic NAM and GFS. Weakly organized MCS activity is expected this evening across Nrn Neb which could last into Thursday morning. 500 mb winds aloft remain weak at 25 kt or less but moisture is robust with ambient precipitable water north of 1.5 inches. The models suggest just an isolated heavy rain potential with the storms tonight. The forcing is off the Black Hills and associated with a southward propagating cold front. POPs for this forecast are limit at 30 percent. Our friendly RAP model continues to show very warm temperatures near 15C at 700mb which could represent significant inhibition for storm development. The temperature forecast uses blended bias corrected guidance for lows in the upper 60s to lower 70s tonight and blended guidance plus bias correction Thursday for highs in the upper 80s to lower 90s north. Upper 90s to around 100 are expected south and a heat advisory may be necessary across Chase, Hayes and Frontier Counties. The NAM, GFS, GEM and SREF blend suggest additional MCS activity north of the stationary Thursday afternoon across Nrn Neb. Winds aloft are still weak, less than 25kt in the NAM and GFS, and there are timing differences. The GFS is about 6 hrs faster than the NAM which holds off on the MCS until Thursday evening. .LONG TERM...(Thursday night through Wednesday) Issued at 311 PM CDT Wed Jul 19 2017 The models show MCS activity growing upscale across Nrn Neb Thursday evening. The outflow from these thunderstorms should sweep south and cool down Swrn Neb Friday. Bias corrected model data from the NAM, GFS, ECM and GEM models still forecast highs well into the 90s to around 100 Friday so their is a dispute in the forecast as to how warm it will be. Despite the outflow, h700mb temperatures in the models appear to rebound to the 16-17C range which is very warm. All models cool temperatures Saturday as the h500mb ridge moves into the midsouth. The upper level ridge remains south Sunday and builds west into the desert Southwest. This sets up northwest flow aloft with cooler Pacific and Canadian air moving into Nebraska Sunday through Wednesday. The rain forecast is less predictable. The cooler temperatures aloft and northwest flow will support thunderstorm development off of the Black Hills and Big Horns. Scattered rain chances are in place Friday and Saturday associated with a cold front drifting south through the Central Plains. Moisture becomes limited Sunday and beyond for generally isolated chances of showers and thunderstorms. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 640 PM CDT Wed Jul 19 2017 Thunderstorms will continue along a line from KSNY to just south of KVTN to KONL through the late evening. Storms in the vcnty of KONL are severe with 60mph or greater winds and hail to the size of ping pong balls. Winds to the north of this line are shifting to the north and continue out of the south to southeast to the south of the line. Clouds will move into western Nebraska from the west overnight with cigs AOA BKN120. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for NEZ005>010-022>029-035>038-056>059-069>071-094. Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Thursday for NEZ038-069>071. && UPDATE...Power SHORT TERM...CDC LONG TERM...CDC AVIATION...Power
Hazardous weather outlook, Jul 19, 2:12 PM MDT, 7 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 312 PM CDT Wed Jul 19 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-202015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 312 PM CDT Wed Jul 19 2017 /212 PM MDT Wed Jul 19 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Heat index values will exceed 100 degrees across much of western and north central Nebraska during the early evening. Isolated strong to briefly severe thunderstorms are possible this evening, mainly along and north of a line from Oshkosh to Tryon to Burwell. The best chances exist this evening into the small hours. Large hail and damaging winds are the main hazards. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Heat index values are likely to reach or exceed 100 degrees Thursday and Friday across parts of southwest and north central Nebraska. Additional heat advisories are in place Thursday for parts of southwest and south central Nebraska. Scattered short-lived severe thunderstorms are possible along and north of a line from Oshkosh to Elsmere to O'Neill. Elsewhere, isolated strong to briefly severe thunderstorms are possible. Current thinking is the best window for thunderstorms will be Thursday evening and night. Damaging winds and hail are the main hazards, locally heavy rainfall will be possible as well. While thunderstorms are forecast Friday and beyond with the best chances occurring mainly in the afternoon and evening, the risk of severe thunderstorms is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 19, 7:49 PM MDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
849 PM CDT WED JUL 19 2017
NEZ024-025-094-200245-
Hooker NE-Western Cherry NE-Thomas NE-
849 PM CDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHERRY...
NORTHEASTERN GRANT...NORTHERN HOOKER AND NORTHWESTERN THOMAS COUNTIES
UNTIL 945 PM CDT/845 PM MDT/...
At 849 PM CDT/749 PM MDT/, Doppler radar was tracking a strong
thunderstorm 9 miles east of Whitman, or 15 miles west of Mullen,
moving east at 25 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Mullen, Seneca, Carr Lake, Norway, Hecla, Kelso and Weir.
This includes the following highways...
Highway 2 between mile markers 165 and 203.
Highway 97 between mile markers 60 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until midnight CDT/1100
PM MDT/ for north central Nebraska.
LAT...LON 4209 10074 4209 10071 4191 10070 4195 10143
4209 10143 4210 10145 4213 10145 4218 10074
TIME...MOT...LOC 0149Z 268DEG 23KT 4204 10135
PowerSpecial weather statement, Jul 19, 8:05 PM MDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service North Platte NE 805 PM MDT WED JUL 19 2017 NEZ023-094-200245- Grant NE-Western Cherry NE- 805 PM MDT WED JUL 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY AND NORTHEASTERN GRANT COUNTIES UNTIL 845 PM MDT... At 805 PM MDT, Doppler radar was tracking a strong thunderstorm near Whitman, or 32 miles west of Mullen, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hyannis, Whitman, Whitman Road crossing the North Branch of the Middle Loup River and Duluth. This includes the following highways... Highway 2 between mile markers 143 and 164. Highway 61 between mile markers 153 and 173. A severe thunderstorm watch remains in effect until 1100 PM MDT for north central Nebraska. LAT...LON 4194 10183 4220 10181 4220 10143 4193 10143 TIME...MOT...LOC 0205Z 263DEG 20KT 4207 10167 Snively
Special weather statement, Jul 19, 8:26 PM MDT, 51 minutes before
Special Weather Statement National Weather Service North Platte NE 926 PM CDT WED JUL 19 2017 NEZ010-200315- Holt NE- 926 PM CDT WED JUL 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOLT COUNTY UNTIL 1015 PM CDT... At 925 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Atkinson, or 10 miles west of O'Neill, moving southeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... O'neill, Inman and Emmet. This includes the following highways... Highway 20 between mile markers 292 and 320. Highway 281 between mile markers 175 and 189. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until midnight CDT for north central Nebraska. LAT...LON 4242 9899 4259 9890 4250 9842 4229 9847 TIME...MOT...LOC 0225Z 292DEG 19KT 4248 9885 Snively
Special weather statement, Jul 19, 8:31 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service North Platte NE
931 PM CDT WED JUL 19 2017
NEZ010-026>029-200315-
Wheeler NE-Loup NE-Holt NE-Garfield NE-Blaine NE-
931 PM CDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...LOUP...
GARFIELD...SOUTHEASTERN HOLT...SOUTHEASTERN BLAINE AND NORTHWESTERN
WHEELER COUNTIES UNTIL 1015 PM CDT...
At 930 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chambers to Swan Lake to Brewster.
Movement was east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Burwell, Taylor, Brewster, Ewing, Chambers, Amelia, Calamus Reservoir
State Recreation Area, Milburn Diversion Dam State Wildlife
Management Area, Almeria Meadow State Wildlife Management Area,
Virginia Smith Dam, Kent Diversion Dam State Wildlife Management
Area, Carson Lake, Sunfish Lake, Homestead Knolls Campground, Four
Corners, Nunda Shoal Campground, Goose Lake State Wildlife Management
Area, Gables, Hannamon Bayou Campground and Buffalo Flats.
This includes the following highways...
Highway 183 between mile markers 123 and 145.
Highway 281 between mile markers 148 and 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
north central Nebraska.
LAT...LON 4204 9842 4175 9898 4174 9992 4195 10007
4209 9924 4238 9873 4228 9830
TIME...MOT...LOC 0230Z 286DEG 20KT 4232 9872 4208 9917 4195 9989
SnivelySpecial weather statement, Jul 19, 8:50 PM MDT, 27 minutes before
Special Weather Statement National Weather Service North Platte NE 850 PM MDT WED JUL 19 2017 NEZ023-024-200330- Hooker NE-Grant NE- 850 PM MDT WED JUL 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT AND WESTERN HOOKER COUNTIES UNTIL 930 PM MDT... At 849 PM MDT, Doppler radar was tracking an area of strong thunderstorms over eastern Grant and western Hooker counties, moving east at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Whitman, Carr Lake, Duluth, Pratt Lake, Spring Valley Lake, Cogill Lake, Hecla and Weir. This includes the following highways... Highway 2 between mile markers 149 and 183. Highway 61 near mile marker 166. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until 1100 PM MDT for north central Nebraska. LAT...LON 4209 10106 4177 10105 4179 10170 4210 10173 TIME...MOT...LOC 0249Z 266DEG 9KT 4200 10147 Snively
Special weather statement, Jul 19, 9:17 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 917 PM MDT WED JUL 19 2017 NEZ094-200400- Western Cherry NE- 917 PM MDT WED JUL 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY COUNTY UNTIL 1000 PM MDT... At 917 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Whitman, or 30 miles west of Mullen, moving east at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Whitman Road crossing the North Branch of the Middle Loup River and Hire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until 1100 PM MDT for north central Nebraska. LAT...LON 4229 10140 4210 10141 4210 10171 4229 10171 TIME...MOT...LOC 0317Z 266DEG 8KT 4214 10161 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:14 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 46 min |
| Jul 19, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 46 min |
| Jul 19, 7:45 PM MDT | Special Weather Statement | LBF | Holt | 45 min |
| Jul 19, 7:48 PM MDT | Special Weather Statement | LBF | Rock | 42 min |
| Jul 19, 7:49 PM MDT | Special Weather Statement | LBF | Hooker | 56 min |
| Jul 19, 8:05 PM MDT | Special Weather Statement | LBF | Grant | 40 min |
| Jul 19, 8:26 PM MDT | Special Weather Statement | LBF | Holt | 49 min |
| Jul 19, 8:31 PM MDT | Special Weather Statement | LBF | Blaine, Garfield, Loup | 44 min |
| Jul 19, 8:50 PM MDT | Special Weather Statement | LBF | Hooker | 40 min |
| Jul 20, 1:14 AM MDT | Special Weather Statement | LBF | Cherry | 31 min |
| Jul 20, 2:07 PM MDT | Heat Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 18 more | 29 hr |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.